MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPR 3-IN-1 IMPACTOR; EXTREMITY INSTRUMENT

ZIMMER BIOMET, INC. COMPR 3-IN-1 IMPACTOR; EXTREMITY INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Will be returned.
 
Event or Problem Description
It was reported that the grey tip impactor broke during impaction.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Reported event was confirmed as visual examination of the returned product identified the incorrect tip was returned with the impactor handle.A grey tip was returned with the impactor, when the impactor print calls out a black tip.Both the tip and shaft show signs of wear from use.It is confirmed that the tip has fractured and not all parts were returned.The features of the fracture surface visually align with a bending overload fracture failure.Device history record was reviewed and no discrepancies relevant to the reported event were found.The tips of the impactors switched are epoxied, and therefore not to be disassembled for sterilization.However, it is unknown if this contributed to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMPR 3-IN-1 IMPACTOR
Common Device Name
EXTREMITY INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15762253
Report Number0001825034-2022-02554
Device Sequence Number12810234
Product Code KWS
UDI-Device Identifier00887868469978
UDI-Public(01)00887868469978(11)210329(10)272830
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K193373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110028055
Device Lot Number272830
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer12/14/2022
12/21/2022
02/13/2023
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date12/15/2022
01/13/2023
02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown